Rouquier blocks

Gordon James, Sinéad Lyle, Andrew Mathas

Research output: Contribution to journalArticle

24 Citations (Scopus)

Abstract

This paper investigates the Rouquier blocks of the Hecke algebras of the symmetric groups and the Rouquier blocks of the q-Schur algebras. We first give an algorithm for computing the decomposition numbers of these blocks in the ``abelian defect group case'' and then use this algorithm to explicitly compute the decomposition numbers in a Rouquier block. For fields of characteristic zero, or when q=1 these results are known; significantly, our results also hold for fields of positive characteristic with q?1. We also discuss the Rouquier blocks in the ``non–abelian defect group'' case. Finally, we apply these results to show that certain Specht modules are irreducible.
Original languageEnglish
Pages (from-to)511-531
Number of pages21
JournalMathematische Zeitschrift
Volume252
Issue number3
DOIs
Publication statusPublished - 2006

Cite this